Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 153, NWS St. Louis, MO

July 4, 2007Saint Clair County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2007, 6:11 PM CDT for Saint Clair County, Washington County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 6:11 PM CDT (23:11 UTC)
Expired
Jul 4, 2007, 6:51 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 042311
SVRLSX
ILC163-189-050000-
/O.NEW.KLSX.SV.W.0153.070704T2311Z-070705T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
  SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 700 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
  WEST OF LIVELY GROVE...OR 9 MILES SOUTHEAST OF FREEBURG...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIVELY GROVE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3843 8986 3829 8989 3822 8952 3842 8947

$$

TILLY
1 follow-up statement
000 
WWUS53 KLSX 042351
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT WED JUL 4 2007

ILC163-189-050001-
/O.CAN.KLSX.SV.W.0153.000000T0000Z-070705T0000Z/
WASHINGTON IL-ST. CLAIR IL-
651 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR AND
WESTERN WASHINGTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM.

LAT...LON 3843 8986 3829 8989 3822 8952 3842 8947

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:08 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 4, 6:08 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT WED JUL 4 2007

.DISCUSSION...
MOIST AND UNSTABLE AIRMASS OVER THE AREA COMBINED WITH A WEAK
FRONTAL BOUNDARY IS PRODUCING SCATTERED CONVECTION.  SO FAR THE
STORMS ARE BEHAVING THEMSELVES...BUT WITH 2000-3000 J/KG OF CAPE AND
MID-LEVEL DRY AIR ENTRAINMENT SHOWING UP ON RUC SOUNDINGS AS WELL AS
THE 18Z ILX SOUNDING...WE COULD SEE WET MICROBURSTS.  STILL THINK
HAIL IS LESS OF A WORRY AS THE FREEZING LEVEL ON THE ILX SOUNDING IS
OVER 15000 FT.  ALSO DONT THINK WELL SEE THE STORMS GET TOO
ORGANIZED OVER OUR CWFA AS DEEP LAYER SHEAR IS VIRTUALLY
NON-EXISTENT.  THINK THE STORMS WILL WEAKEN SLOWLY AS WE LOSE
DAYTIME HEATING THIS EVENING...THOUGH THERE MAY BE LINGERING SHOWERS
AND STORMS THROUGH MIDNIGHT.

THE WEAK FRONT PUSHES INTO THE CWFA ON THURSDAY WHICH WILL DRY OUT
THE LOW LEVELS GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR.
STILL THINK THERE WILL BE ENOUGH JUICE AROUND IN SOUTHEAST MISSOURI
AND POSSIBLY SOUTHERN ILLINOIS FOR SCATTERED STORMS TO DEVELOP
AGAIN.  BUFKIT SOUNDING FROM KFAM FOR THURSDAY AFTERNOON SHOWS A
MAX CAPE OF ALMOST 2000 J/KG.  BUT AGAIN...VERY LITTLE SHEAR SO ANY
STORMS THAT DO FORM WILL PROBABLY BE MUCH AS THEY ARE
TODAY...SCATTERED AND MARGINALLY SEVERE.

BOTH THE GFS AND NAM ARE STILL PUSHING THE FRONT SOUTH OF THE AREA
ON THURSDAY NIGHT WHICH SHOULD BRING OUR RAIN CHANCES TO AN END AS
DRY AIR AT LOW LEVELS FILTERS BACK INTO THE CWFA.  THE WEEKEND AND
THE BEGINNING OF NEXT WEEK LOOKS TO BE WARM AND DRY.  850MB TEMPS OF
18-20 ARE BEING FORECAST BY BOTH THE GFS AND THE NAM WHICH MIXES
DOWN TO UPPER 80S-LOWER 90S MAX TEMPS.  MOS GUIDANCE AGREES NICELY
WITH THESE TEMPS SO HAVE FOLLOWED THE GUIDANCE PRETTY CLOSELY.  THE
GFS CONTINUES TO ADVERTISE ANOTHER COLD FRONT MOVING INTO THE AREA
ON MONDAY NIGHT AND TUESDAY.  GFS LOOKS TO BE SUFFERING FROM
CONVECTIVE FEEDBACK AS IT DEVELOPS SEVERAL QPF BULLSEYES OVER THE
SOUTHERN PLAINS ON THE WESTERN END OF THE FRONT.  STILL THINK
THERES A DECENT CHANCE FOR PRECIPITATION WITH THE FROPA SO HAVE
INCLUDED CHANCES IN THE FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY.

CARNEY
&&

.AVIATION...
FOR THE 00Z TAFS...
COLD FRONT REMAINS EXTENDED FROM NORTHERN IL TO NORTHEAST MO THEN
INTO CENTRAL KS LATE THIS AFTERNOON. FRONT IS FORECAST TO MOVE
SLOWLY SOUTHEASTWARD DURING THE PERIOD. ISOLATED CONVECTION TO
DISSIPATE LATER THIS EVENING. FOR NOW WILL HAVE VCTS MENTION FOR
KCOU AND KSTL...WHERE MOST ACTIVITY IS AT THIS TIME. OTHERWISE...
MAIN ISSUE IS TIMING OF FRONTAL BOUNDARY AS IT SLIDES SOUTH ACROSS
THE TAF SITES DURING THE DAY ON THURSDAY.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 4, 3:51 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED JUL 4 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
351 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING WIND GUSTS AND FREQUENT DEADLY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR AREAS
MAINLY SOUTH OF INTERSTATE 70. STORMS ARE NOT EXPECTED TO BE
SEVERE...THOUGH LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT
DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS.

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY
FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE PREPARED FOR
IMMEDIATE ACTIVATION THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:36 PM CDTSevere Thunderstorm WarningLSXPike39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.